Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 141, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 22, 2002, 6:27 PM EDT for Clearfield County, Pennsylvania. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2002, 6:27 PM EDT (22:27 UTC)
- Expired
- Aug 22, 2002, 7:00 PM EDT
- In force
- 33 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Clearfield County, PA
The radar
The State College radar (KCCX), 40 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1675 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
721
WUUS51 KCTP 222227
SVRCTP
PAC033-222300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
625 PM EDT THU AUG 22 2002
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA
* UNTIL 700 PM EDT.
* AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES NORTHWEST OF WOODLAND...OR 4 MILES
NORTH OF CLEARFIELD...MOVING SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WOODLAND AROUND 630 PM.
THE MOST INTENSE PART OF THIS SEVERE THUNDERSTORM WILL PASS A FEW
MILES TO THE NORTH AND EAST OF DOWNTOWN CLEARFIELD.
THE MAIN THREAT FROM THIS STORM IS A DAMAGING WIND GUST. EXPECT GUSTS
TO EXCEED 60 MPH. THESE WINDS CAN EASILY KNOCK DOWN TREES AND POWER
LINES...AND CAUSE PROPERTY DAMAGE. LARGE HAIL IS ALSO POSSIBLE. THE
SAFEST PLACE TO BE DURING A SEVERE THUNDERSTORM IS INSIDE A
SUBSTANTIAL SHELTER...AWAY FROM WINDOWS.
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. STAY INDOORS AWAY
FROM WINDOWS. STAY OFF THE PHONE IF POSSIBLE.
$$
LAT...LON 4112 7844 4105 7849 4103 7846 4100 7842
4088 7826 4099 7812
LAMBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:45 PM EDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 22, 3:45 PM EDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 345 PM EDT THU AUG 22 2002 FRONTAL BOUNDARY DROPPING GRADUALLY SOUTHWARD ACROSS THE GREAT LAKES NOW SPREADING SHOWERS/TSTORMS INTO NORTHERN PA. WITH MARGINAL INSTABILITY AND MARGINAL DYNAMICS...STORMS WILL BEAR WATCHING FOR POSSIBILITY OF SOME DAMAGING WINDS IN SPOTS THIS EVENING - ESPECIALLY IF AN ORGANIZED LINE FORMS. MAJORITY OF ACTIVITY WILL MOVE INTO SOUTH CENTRAL PA LATER TONIGHT AND EXPECT JUST MOSTLY CLOUDY SKIES IN THE NORTH LATE. MODELS DIVERGING ON HANDLING OF THE FRONTAL POSITION WITH NGM/AVN QUICKLY MOVING IT THROUGH AND ETA KEEPING CLOUDS AND MOISTURE OVER THE AREA FOR THE NEXT FEW DAYS. LOOKS LIKE THE ETA MAY BE ON THE RIGHT TRACK...ALTHOUGH A BIT OVERDONE AND WILL NOT HURRY CLOUDS OUT OF HERE THIS WEEKEND. A SERIES OF WAVES WILL MOVE ALONG THE FRONT FRI/SAT KEEPING A CHANCE FOR PRECIP IN THE FORECAST. BY SUNDAY...INDICATIONS ARE THAT THE FRONT WILL FINALLY GET PUSHED THROUGH AS HIGH PRESSURE BUILDS IN FROM THE NW. AFTER A SERIES OF DRY DAYS TO START THE WEEK...NEXT SYSTEM PROGGED TO MOVE NORTH FROM THE MID ATLANTIC REGION FOR THU. FCSTID = 16 MDT 73 83 66 81 / 70 40 40 40 IPT 66 79 60 77 / 70 20 30 30 BFD 61 74 51 75 / 60 30 30 30 JST 67 76 61 75 / 70 50 50 50 AOO 69 79 61 77 / 70 40 40 40 UNV 67 77 59 76 / 70 30 40 40 SEG 68 80 63 79 / 70 30 40 40 LNS 73 83 64 80 / 70 40 40 40 THV 73 83 64 80 / 70 40 40 40 .CTP... PA...NONE. RXR
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 4:20 PM EDT | Severe Thunderstorm Warning | CTP | Elk | 55 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.